Hail, Richland
- When
- June 12, 5:44 PM EST
- Where
- Richland County, 2.83 mi WSW of London
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.934, -82.670
Quarter sized hail was observed.
A strong frontal system remained nearly stationary across the Upper Ohio Valley during the evening hours of June 12th. Scattered showers and thunderstorms developed across northern Ohio early in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A strong frontal system remained nearly stationary across the Upper Ohio Valley during the evening hours of June 12th. Scattered showers and thunderstorms developed across northern Ohio early in the evening. The storms became more numerous as the evening progressed. Many of the storms became severe. Dozens of reports of large hail and damaging winds were reported. Scattered power outages resulted from these storms.
A second round of strong thunderstorms occurred after midnight. A long lived bowing line of storms or Derecho developed to the west of the area. This line crossed the I-75 corridor just after midnight and then raced east across the remainder of the northern Ohio during the early morning hours. Wind gusts of 60 to 70 mph occurred across most of the area resulting in considerable damage and scattered power outages. A weak tornado also occurred in Wood County as the line moved through.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 12, 4:21 PM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT WED JUN 12 2013
.SYNOPSIS...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN OHIO AND
NORTHERN PENNSYLVANIA THROUGH THURSDAY MORNING AS LOW PRESSURE MOVES
EAST ALONG THE FRONT. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA
BY SATURDAY MORNING AND TO THE CAROLINA COAST BY SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED FOR SEVERE WATCH. CONVECTION NOW DEVELOPING IN IOWA AND
ILLINOIS. THIS IS EXPECTED TO DEVELOP INTO A SQUALL LINE THAT WILL
MOVE INTO WESTERN OHIO LATE THIS EVENING TO AROUND MIDNIGHT. IF
CONVECTION DEVELOPS AHEAD OF THE LINE...IT TOO COULD BECOME
SEVERE. THIS IS A PDS WATCH WITH THE EXPECTATION OF THUNDERSTORMS
CONTAINING DAMAGING WINDS IN EXCESS OF 65 KTS. THERMODYNAMICS
BACKS THIS UP WITH DRY AIR ALOFT CONTRIBUTING TO DOWNDRAFT CAPES
OVER 1000K/KG. SHEAR PROFILES ALSO SUGGEST FORWARD PROPAGATION
ADDING TO WIND POTENTIAL. ROTATING SUPERCELLS ALSO SUPPORTED SO
TORNADOES ARE ALSO POSSIBLE.
PREVIOUS...THE WAITING GAME BEGINS. SO FAR ATMOSPHERE APPEARS TO
BE WELL CAPPED AND IS SUPPRESSING CONVECTION FROM DEVELOPING
UPSTREAM. THE OTHER ISSUE AT HAND IS THE EXTENSIVE DEBRIS CLOUDS
HANGING AROUND. WE NEVER CLEARED OUT OR HAD ANY BREAKS IN THE
OVERCAST AS EXPECTED AND THIS IS ALSO LIMITING ANY DEVELOPMENT
OVER THE REGION.
COORDINATED WITH COFORECASTER...IT APPEARS AN AREA OF CONVERGENCE
HAS SET UP BACK OVER EASTERN IOWA AND NORTHWEST ILLINOIS AT THIS
TIME AND THIS COULD VERY WELL BE THE LOCATION THE THUNDERSTORMS
DEVELOP. LATEST HRRR MODEL SHOWS CONVECTION FIRING OVER THIS AREA AS
WELL AND HAS BEEN PRETTY CONSISTENT FROM RUN TO RUN TODAY. THERE IS
THE POSSIBILITY THAT ACTIVITY COULD DEVELOP AHEAD OF THE MAIN LINE
AS INDIVIDUAL CELLS OVERNIGHT.
LATEST SURFACE ANALYSIS SHOWS DEWPOINT TEMPERATURES RISING INTO THE
LOWER 70S INTO THE SOUTHWEST PORTION OF THE FORECAST AREA AT THIS
TIME. WE SHOULD CONTINUE TO SEE A SURGE OF THE HIGHER DEWPOINT AIR
INTO THE FORECAST AREA AS THE EVENING PROGRESSES. THIS WILL HELP TO
INCREASE THE MOISTURE ACROSS THE REGION PRIMING THE ATMOSPHERE FOR
THE POTENTIAL FOR HEAVY RAIN THAT WE HAVE BEEN EXPECTING.
THE SURGE OF STRONG STORMS WILL ENTER THE AREA AND COULD POSSIBLY
EVOLVE INTO AN OVERRUNNING SITUATION ALONG THE STATIONARY FRONT LATE
TONIGHT. THE SEVERE THREAT WILL TRANSITION INTO A POTENTIAL FLOODING
THREAT WITH LOCALLY HEAVY RAIN FROM THE THUNDERSTORMS. THUNDERSTORMS
WILL BE EFFICIENT RAIN PRODUCERS AND AREAS COULD SEE SUBSTANTIAL
PONDING OF WATER OVERNIGHT ALONG WITH THE RAPID RISES OF RIVERS AND
STREAMS. SEE HYDRO SECTION BELOW.
TROPICAL AIR MASS OVER THE REGION WILL BE ACROSS THE SOUTHERN HALF
OF THE FORECAST AREA. NORTHERN HALF OF THE AREA WILL REMAIN NORTH OF
THE STATIONARY FRONT MOST OF THE NIGHT. AS THE LOW PRESSURE SYSTEM
MOVES EAST...IT WILL PUSH THE FRONT NORTH TO THE LAKE SHORE AS A
WARM FRONT. TEMPERATURES OVERNIGHT IN THE LOWER 70S SOUTH AND UPPER
60S IN THE NORTH.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
LOW PRESSURE IS PROGGED TO PULL OUT TO THE EAST THURSDAY MORNING AS
UPPER LEVEL AMPLIFIED RIDGE BUILDS EAST FORCING UPPER LEVEL TROUGH
OFF THE COAST. AS SURFACE LOW MOVES EAST...ASSOCIATED MOISTURE AND
SUBSEQUENT PRECIPITATION WILL EXIT TO THE EAST AS WELL. HIGH
PRESSURE AT THE SURFACE PUSHES SOUTHEAST ACROSS THE AREA FORCING
DRIER AIR INTO THE REGION FOR THURSDAY NIGHT INTO FRIDAY.
THE HIGH WILL MOVE SOUTHEAST TO THE CAROLINA COAST BY SATURDAY NIGHT
AND THIS WILL SET UP ANOTHER RETURN SOUTHERLY FLOW TO THE FORECAST
AREA. A FAIRLY FAST MOVING SHORTWAVE TROUGH AND ASSOCIATED MOISTURE
WILL BEGIN TO MOVE EAST INTO THE FORECAST AREA SATURDAY INTO
SATURDAY NIGHT AND COULD BRING ANOTHER ROUND OF SHOWERS TO THE
FORECAST AREA.
COLD AIR ADVECTION ASSOCIATED WITH THE HIGH PRESSURE WILL OCCUR ON
THURSDAY BUT WILL BE SHORT LIVED AS HIGH MOVES TO THE SOUTHEAST. AS
MENTIONED EARLIER...RETURN SOUTHERLY FLOW WILL BRING TEMPERATURES
BACK UP INTO THE MIDDLE 70S EAST AND UPPER 70S TO LOWER 80S WEST BY
SATURDAY. LOWS DIPPING BACK TO THE 50S THURSDAY AND FRIDAY NIGHTS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A RIPPLE OF LOW PRESSURE WILL BE MOVING INTO THE REGION ON SUNDAY
WITH SCATTERED THUNDERSTORMS POSSIBLE...ESPECIALLY SUNDAY AFTERNOON.
THE MODELS ARE THEN STRUGGLING WITH THE TIMING OF ANOTHER WAVE THAT
MAY MOVE INTO THE CENTRAL GREAT LAKES ON MONDAY. SO AFTER A BRIEF
LULL IN THUNDERSTORM ACTIVITY LATE SUNDAY NIGHT INTO MONDAY MORNING
WE SHOULD SEE THUNDERSTORM CHANCES RETURN MONDAY AFTERNOON AND
EVENING. THERE MAY BE SOME LINGERING LIGHT SHOWERS OR THUNDERSTORMS
TUESDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION LATE.
TEMPERATURES THROUGH THE EXTENDED WILL BE WITHIN A FEW DEGREES OF
SEASONAL AVERAGES.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A WEST TO EAST ORIENTED FRONTAL BOUNDARY WILL REMAIN
QUASISTATIONARY ACROSS CENTRAL OHIO TODAY. A LOW PRESSURE
DISTURBANCE OVER NORTHERN ILLINOIS WILL MAKE ITS WAY EAST ALONG
THIS BOUNDARY TONIGHT...INITIATING THUNDERSTORMS ACROSS THE
FORECAST AREA TONIGHT INTO THURSDAY. THUNDERSTORMS MAY REACH THE
WESTERN TAF SITES SOMETIME AROUND 22Z. THERE IS A CHANCE THAT THIS
DISTURBANCE WILL BECOME FORWARD PROPAGATING...MOVING QUICKLY
THROUGH THE FORECAST AREA. IF THIS OCCURS...A SUBSTANTIAL GUST
FRONT COULD DEVELOP ALONG THE LEADING EDGE OF THE DISTURBANCE.
WILL MONITOR THE THREAT OVER THE NEXT COUPLE OF HOURS TO DETERMINE
WHETHER OR NOT TO ADD A VARIABLE WIND GUST TO TAFS FOR THE 00-04Z
TIME FRAME.
SHOWERS WILL ACCOMPANY THE THUNDERSTORMS THIS EVENING AND WILL
LIKELY PERSIST INTO THURSDAY AS A COLD FRONT MOVES INTO THE AREA.
CEILINGS WILL LOWER TO MVFR OVERNIGHT AND IFR THURSDAY MORNING. MOST
OF THE RAIN WILL OCCUR OVERNIGHT AND EARLY THURSDAY MORNING...WITH
VISIBILITIES DROPPING TO MVFR IN THE HEAVIEST SHOWERS.
CEILINGS WILL BEGIN TO LIFT AND RAIN WILL BEGIN TO CLEAR OUT EARLY
THURSDAY AFTERNOON TOWARDS THE END OF THE TAF PERIOD.
.OUTLOOK...NON VFR CONDITIONS POSSIBLE THURSDAY NIGHT AND SATURDAY
NIGHT AND SUNDAY IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SCATTERED SHOWERS CONTINUE OVER LAKE ERIE THIS AFTERNOON WITH WINDS
VARYING FROM A NORTHEAST TO SOUTHEAST DIRECTION. LATER TONIGHT...A
LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A QUASISTATIONARY BOUNDARY
LYING ACROSS CENTRAL OHIO. SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE DISTURBANCE. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...WARRANTING A SPECIAL MARINE WARNING.
SHOWERS ARE EXPECTED TO CONTINUE INTO THURSDAY AHEAD OF A COLD
FRONT. MOST OF THE SHOWERS WILL OCCUR OVERNIGHT INTO THURSDAY
MORNING. WINDS WILL INCREASE IN SPEED WITH THE PASSAGE OF THE COLD
FRONT THURSDAY NIGHT. MODELS ARE STILL A BIT UNCERTAIN WITH HOW
STRONG WINDS WILL GET...WHICH WILL AFFECT WAVE HEIGHTS. FOR NOW IT
DOES NOT APPEAR THAT A SMALL CRAFT ADVISORY WILL BE NECESSARY...BUT
THE NEXT FORECAST SHIFT WILL CONTINUE TO MONITOR THE SITUATION.
HIGH PRESSURE WILL BUILD OVER THE LAKE FRIDAY NIGHT AND MOVE EAST
LATE SATURDAY NIGHT. AS THE HIGH MOVES EAST...WINDS WILL TURN TO THE
SOUTHWEST AND PICK UP SPEED. A LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT WILL APPROACH THE AREA ON MONDAY.
&&
.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM THE HEAVY
RAINFALL EXPECTED OVERNIGHT AND EARLY THURSDAY. MOISTURE ADVECTION
WILL INCREASE OVER THE AREA THIS AFTERNOON AND NOTABLY OVERNIGHT AS
AN AREA OF LOW PRESSURE MOVES INTO THE REGION FROM THE WEST. THERE
IS SOME INDICATION THAT PRECIPITABLE WATER VALUES COULD REACH 2.0"
WHICH IS ANOMALOUSLY HIGH FOR THIS TIME OF YEAR. THE SHOWERS WILL BE
EFFICIENT RAIN MAKERS AND COULD DROP A QUICK INCH TO AN AREA. THE
THREAT OF TRAINING STORMS IS HIGH SUGGESTING THE THREAT OF A QUICK 2
TO 3 INCHES OF RAIN IS POSSIBLE. RAINFALL RATES THIS HIGH COULD
PRODUCE FLASH FLOODING. THE HEAVIEST RAIN WILL FALL BETWEEN 10 PM
TONIGHT AND 8 AM THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR OHZ011>014-020>023-031>033-038-089.
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ003-006>010-
017>019-027>030-036-037-047.
PA...FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...TK/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...MULLEN/YEAGER
MARINE...MULLEN/YEAGER
HYDROLOGY...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 525 PM EDT WED JUN 12 2013 OHZ011>014-020>023-031>033-038-089-PAZ001>003-132130- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 525 PM EDT WED JUN 12 2013 ...FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT INTO EARLY THURSDAY MORNING. THE MAIN RISK WILL BE FOR DAMAGING WINDS AND HAIL BUT THERE IS ALSO A SMALL POTENTIAL FOR A TORNADO TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ010-029-030-037-047-132130- LORAIN-RICHLAND-ASHLAND-MORROW-KNOX- 525 PM EDT WED JUN 12 2013 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO EARLY THURSDAY MORNING. THE MAIN RISK WILL BE FOR DAMAGING WINDS AND HAIL BUT THERE IS ALSO SOME POTENTIAL FOR A TORNADO TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ003-006>009-017>019-027-028-036-132130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION- 525 PM EDT WED JUN 12 2013 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 2 AM EDT THURSDAY... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLOOD WATCH. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO EARLY THURSDAY MORNING. THE MAIN RISK WILL BE FOR DAMAGING WINDS AND HAIL BUT THERE IS ALSO SOME POTENTIAL FOR A TORNADO TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142>144-162>164-132130- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 525 PM EDT WED JUN 12 2013 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT INTO EARLY THURSDAY MORNING. THE MAIN RISK WILL BE FOR DAMAGING WINDS AND HAIL BUT THERE IS ALSO A SMALL POTENTIAL FOR A WATERSPOUT TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-145>149-165>169-132130- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 525 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT INTO EARLY THURSDAY MORNING. THE MAIN RISK WILL BE FOR DAMAGING WINDS AND HAIL BUT THERE IS ALSO A SMALL POTENTIAL FOR A WATERSPOUT TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Cleveland radar (KCLE), 86 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
55 thunderstorm wind, 29 hail, 1 tornado. Local standard time, as filed.
Quarter sized hail was observed.
Ping pong ball to golf ball sized hail was observed. Some damage to vehicles and crops was reported.
Thunderstorm winds downed a few trees.
Golf ball sized hail was observed.
Penny sized hail was observed.
Half dollar sized hail was reported.
Half dollar to ping pong sized hail was observed. Some minor vehicle damage was reported.
Ping pong ball to tennis ball sized hail was observed. Damage to homes, vehicles and crops was reported.
Golf ball sized hail was reported. Damage to crops and vehicles was reported.
Quarter sized hail was reported.
Quarter sized hail was observed.
Quarter sized hail was observed.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
Hail bigger than quarters was observed.
Quarter sized hail was reported.
Penny sized hail was observed.
Thunderstorm winds downed a tree.
Quarter sized hail was observed.
Thunderstorm winds caused a portion of a barn to collapse. Five cows inside of the barn were killed.
Penny sized hail was observed.
Thunderstorm winds blew some shingles of a few homes.
Penny sized hail was observed.
Thunderstorm winds downed a large tree.
Hen egg sized hail was reported. Damage to homes, vehicles and crops occurred.
Penny sized hail was observed.
Penny sized hail was observed.
Half dollar sized hail was observed.
Nickel sized hail was observed.
Nickel sized hail was observed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed several trees.
Quarter to ping pong ball sized hail was observed for five to six minutes. Some minor damage was reported.
Penny to nickel sized hail was reported.
Penny sized hail was observed.
Thunderstorm winds downed several trees and knocked down some power lines. Scattered power outages were reported.
Thunderstorm winds downed many trees.
Penny sized hail was reported.
Hail the size of golf balls was reported. Some damage to vehicles and crops was reported.
Hail as big as ping pong balls was reported for several minutes. Many vehicles were damaged by the hail.
Thunderstorm winds in excess of 60 mph downed dozens of trees and caused widespread power outage. In excess of 3,000 utility customers lost power during this event.
Thunderstorm winds toppled a large tree.
Thunderstorm winds downed many trees across the county. A couple of roads east of Mt. Vernon were blocked by fallen trees.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds uprooted a large tree and broke several tree limbs.
Thunderstorm winds downed several large tree limbs.
A tornado touched down about a mile west of Custar and then traveled east. The tornado lifted as it entered the west end of Custar. Some trees were toppled along the damage path and two homes and a garage in Custar sustained roof damage. Damaging straight line winds accompanied the tornado and downed trees elsewhere in Custar. The tornado had a damage path nearly a mile in length and up to 50 yards in width. This tornado was rated an EF0.
A 66 mph thunderstorm wind gust was measured by an automated sensor at Fostoria High School.
A trained spotter measured a 73 mph wind gust.
Dozens of trees were downed across Wood County. A few of the trees damaged homes. A tree punctured the roof of a home on Euler Road west of Bowling Green.
Thunderstorm winds toppled a power pole.
Thunderstorm winds of greater that 60 mph downed over 30 utility poles along U.S. Route 23 in western Sandusky County.
Thunderstorm winds downed dozens of trees across northern Seneca County. Scattered power outages were reported.
Thunderstorm winds toppled two utility poles.
Thunderstorm winds toppled a power pole.
Thunderstorm winds blew down a large pole barn.
Thunderstorms winds downed many trees in and around Old Fort. A farm was heavily damaged with at least one barn flattened.
Thunderstorm winds blew the roof off of a barn along State Route 309. The roof crashed into a nearby house slightly injuring a man inside.
Thunderstorm winds downed several trees and power lines.
Thunderstorm winds downed several trees in the county.
Thunderstorms winds downed a couple of trees.
Thunderstorm winds downed many trees. At least a couple of roads were blocked by fallen trees.
A thunderstorm downburst caused significant damage in and around Caledonia. An older brick building collapsed from the winds. A nearby barn lost it's roof and dozens of trees were toppled. Many power lines were knocked down resulting in scattered power outages.
Thunderstorm winds downed a large tree. The tree took down some power lines.
Thunderstorm winds downed many trees. At least a couple of roads were blocked by fallen trees.
Thunderstorm winds snapped a power pole and downed several large tree limbs.
Thunderstorm winds downed trees throughout Lorain County.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds downed trees throughout Ashland County.
Thunderstorm winds downed several trees across the county. One of the fallen trees partially blocked Interstate 71.
Thunderstorm winds downed six trees.
Thunderstorm winds blew the roof off of a shed just north of Martinsburg.
Thunderstorm winds downed a tree.
Thunderstorm winds blew over 50 feet of fence and damaged an awning on a house.
Thunderstorm winds downed several trees.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a tree.
A 61 mph thunderstorm wind gust was measured by an automated sensor at a school.
Thunderstorm winds downed a couple of trees on Market Street.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a tree.
Thunderstorm winds downed five large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyThe tornado archive for Ohio, 2013Warnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454271, 454573, 455362, 454265, 454042, 454257, 454043, 454044, 454046, 454045, 454047, 454264, 454225, 454568, 454258, 454048, 454259, 454569, 454272, 454570, 454571, 454572, 454260, 454051, 454049, 454261, 454262, 454263, 454266, 455673, 454268, 454269, 454224, 454055, 454231, 455363, 454270, 454053, 454054, 454050, and more.